MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065740969
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during a surgery, an ophthalmic irrigation and aspiration tip was found to be torn.The patient experienced a posterior capsule rupture.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in sections a.1, a.2, a.3 and b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received clarified that the irrigation and aspiration tip was noted to be torn prior to the start of cataract surgery.It was further clarified that the patient did not require any medical or surgical intervention.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The photo was reviewed by the manufacturing site.The photo is of a i/a tip, the reported product complaint could not be confirmed.A sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.An acceptance quality inspection is performed to ensure product meets release acceptance criteria.Non-conforming product is removed from the lot.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received indicated that there was patient contact but no posterior capsule rupture.
 
Additional Manufacturer Narrative
One opened silicone irrigation aspiration (i/a) tip in tip holder within a bag was received for the report of a torn tip and rupture of the posterior capsule.The sample was visually inspected and found to be nonconforming, the metal tip broke through the silicone sleeve near the port hole.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The photo provided to the complaint was reviewed by the manufacturing site.The photo is of a silicone i/a tip, the reported product complaint could not be confirmed.The returned non-conforming sample was received opened.How and when the silicone i/a tip became damaged cannot be determined from this evaluation; therefore, a root cause cannot be determined for the complaint as described by the customer.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All silicone i/a tips are 100% visually inspected prior to being released from the manufacturing facility.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
SILICONE IRRIGATION AND ASPIRATION TIPS
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12323368
Report Number2523835-2021-00298
Device Sequence Number20078706
Product Code KYG
UDI-Device Identifier00380657409693
UDI-Public00380657409693
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number8065740969
Device Lot Number13K6FH
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer08/17/2021
10/15/2021
01/27/2022
11/10/2022
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/10/2021
11/09/2021
02/21/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale